Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 77, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 22, 2013, 3:13 AM CDT for 4 counties in Minnesota. It was in force for 77 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2013, 3:13 AM CDT (08:13 UTC)
- Expired
- Jun 22, 2013, 4:30 AM CDT
- In force
- 77 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fillmore County, MN, Houston County, MN, Olmsted County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 43 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:15 AM CDT | TSTM WND DMG | Eyota, MN | POWER OUTAGES ACROSS TOWN. TIME ESTIMATED BY RADAR. |
| Jun 22, 3:48 AM CDT | TSTM WND DMG | 3 E Lewiston, MN | TREES DOWN ALONG HIGHWAY 14 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS53 KARX 220813
SVRARX
MNC045-055-109-169-220930-
/O.NEW.KARX.SV.W.0077.130622T0813Z-130622T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
313 AM CDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
EASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
WINONA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 430 AM CDT
* AT 308 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELGIN TO CHATFIELD TO 8 MILES NORTH OF LIME
SPRINGS...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. A 53 MPH WIND GUST WAS REPORTED AT THE
ROCHESTER AIRPORT AT 256 AM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FOUNTAIN AROUND 320 AM CDT.
ST. CHARLES AND PRESTON AROUND 325 AM CDT.
LANESBORO AROUND 335 AM CDT.
LEWISTON AND ALTURA AROUND 340 AM CDT.
STOCKTON AND RUSHFORD AROUND 350 AM CDT.
WINONA AND GOODVIEW AROUND 400 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 30 AND COUNTY 74...
COUNTY ROADS 9 AND 10...I 90 EXIT 233...TROY...SARATOGA...LITTLE
VALLEY...CARIMONA...WHITEWATER STATE PARK...PILOT MOUND AND COUNTY
ROADS 6 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4390 9234 4411 9231 4411 9208 4414 9207
4416 9181 4413 9172 4403 9158 4401 9145
4384 9127 4376 9125 4366 9127 4361 9127
4359 9123 4356 9124 4356 9235
TIME...MOT...LOC 0812Z 269DEG 29KT 4410 9224 4390 9217
4356 9228
HAIL...1.00IN
WIND...60MPH
$$
JW5 follow-up statements
192
WWUS53 KARX 220825
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
325 AM CDT SAT JUN 22 2013
MNC045-055-109-169-220930-
/O.CON.KARX.SV.W.0077.000000T0000Z-130622T0930Z/
FILLMORE MN-HOUSTON MN-OLMSTED MN-WINONA MN-
325 AM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINONA...
EASTERN OLMSTED...HOUSTON AND FILLMORE COUNTIES UNTIL 430 AM CDT...
AT 322 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PLAINVIEW TO ST. CHARLES TO 9 MILES SOUTHWEST OF
PRESTON...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING WIND
DAMAGE. A 53 MPH WIND GUST WAS REPORTED AT 256 AM AT THE
ROCHESTER AIRPORT AND A TREE WAS BLOWN ONTO A HOUSE IN
AUSTIN AT 210 AM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
LANESBORO AND ALTURA AROUND 335 AM CDT.
LEWISTON AROUND 340 AM CDT.
STOCKTON AND RUSHFORD AROUND 350 AM CDT.
GOODVIEW AROUND 355 AM CDT.
WINONA AROUND 400 AM CDT.
HOUSTON AROUND 410 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAZY D CAMPGROUND...OLD BARN
CAMPGROUND...UTICA...ISINOURS...HUTTON...ELBA...I 90 EXIT 242...
FREMONT...BETHANY AND ARENDAHL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4411 9231 4411 9208 4414 9207 4416 9181
4413 9172 4410 9171 4403 9158 4401 9145
4383 9127 4376 9125 4368 9127 4361 9127
4359 9123 4356 9124 4357 9234
TIME...MOT...LOC 0824Z 269DEG 29KT 4410 9210 4392 9199
4357 9216
HAIL...1.00IN
WIND...60MPH
$$
JW160
WWUS53 KARX 220831
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
331 AM CDT SAT JUN 22 2013
MNC045-055-109-169-220930-
/O.CON.KARX.SV.W.0077.000000T0000Z-130622T0930Z/
FILLMORE MN-HOUSTON MN-OLMSTED MN-WINONA MN-
331 AM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINONA...
EASTERN OLMSTED...HOUSTON AND FILLMORE COUNTIES UNTIL 430 AM CDT...
AT 327 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF ALTURA TO 6 MILES SOUTHWEST OF
LEWISTON TO 6 MILES WEST OF HARMONY...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
LANESBORO AND ALTURA AROUND 335 AM CDT.
LEWISTON AROUND 340 AM CDT.
STOCKTON AND RUSHFORD AROUND 350 AM CDT.
GOODVIEW AROUND 355 AM CDT.
WINONA AROUND 400 AM CDT.
HOUSTON AROUND 410 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4411 9227 4411 9208 4414 9207 4416 9181
4413 9172 4410 9171 4403 9158 4401 9145
4383 9127 4376 9125 4362 9127 4359 9123
4356 9124 4359 9229
TIME...MOT...LOC 0830Z 269DEG 29KT 4410 9203 4392 9192
4357 9209
HAIL...1.00IN
WIND...60MPH
$$
JW020
WWUS53 KARX 220849
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
349 AM CDT SAT JUN 22 2013
MNC109-220859-
/O.CAN.KARX.SV.W.0077.000000T0000Z-130622T0930Z/
OLMSTED MN-
349 AM CDT SAT JUN 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OLMSTED COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED INTO WINONA
AND FILLMORE COUNTIES.
LAT...LON 4410 9205 4414 9207 4416 9181 4413 9172
4410 9171 4403 9158 4401 9145 4383 9127
4376 9125 4362 9127 4359 9123 4356 9124
4359 9207 4406 9208
TIME...MOT...LOC 0849Z 269DEG 29KT 4410 9182 4392 9171
4357 9188
$$
MNC045-055-169-220930-
/O.CON.KARX.SV.W.0077.000000T0000Z-130622T0930Z/
FILLMORE MN-HOUSTON MN-WINONA MN-
349 AM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINONA...
HOUSTON AND EASTERN FILLMORE COUNTIES UNTIL 430 AM CDT...
AT 345 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROLLINGSTONE TO 7 MILES SOUTHEAST OF LEWISTON TO
CANTON...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
GOODVIEW AROUND 355 AM CDT.
WINONA AROUND 400 AM CDT.
HOUSTON AROUND 410 AM CDT.
DAKOTA AND CALEDONIA AROUND 420 AM CDT.
BROWNSVILLE AND LA CRESCENT AROUND 430 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4410 9205 4414 9207 4416 9181 4413 9172
4410 9171 4403 9158 4401 9145 4383 9127
4376 9125 4362 9127 4359 9123 4356 9124
4359 9207 4406 9208
TIME...MOT...LOC 0849Z 269DEG 29KT 4410 9182 4392 9171
4357 9188
HAIL...1.00IN
WIND...60MPH
$$
JW699
WWUS53 KARX 220903
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
403 AM CDT SAT JUN 22 2013
MNC045-055-169-220930-
/O.CON.KARX.SV.W.0077.000000T0000Z-130622T0930Z/
FILLMORE MN-HOUSTON MN-WINONA MN-
403 AM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINONA...
HOUSTON AND NORTHEASTERN FILLMORE COUNTIES UNTIL 430 AM CDT...
AT 400 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF WINONA TO 8 MILES WEST OF DAKOTA
TO MABEL...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
DAKOTA AROUND 415 AM CDT.
CALEDONIA AROUND 420 AM CDT.
LA CRESCENT AND HOKAH AROUND 425 AM CDT.
BROWNSVILLE AROUND 430 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4399 9195 4416 9187 4416 9180 4413 9172
4410 9171 4403 9158 4402 9151 4399 9143
4383 9127 4373 9125 4366 9127 4361 9127
4359 9123 4356 9124 4360 9197
TIME...MOT...LOC 0903Z 269DEG 29KT 4411 9155 4389 9148
4357 9172
HAIL...1.00IN
WIND...60MPH
$$
JW157
WWUS53 KARX 220916
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
416 AM CDT SAT JUN 22 2013
MNC045-055-169-220930-
/O.CON.KARX.SV.W.0077.000000T0000Z-130622T0930Z/
FILLMORE MN-HOUSTON MN-WINONA MN-
416 AM CDT SAT JUN 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WINONA...HOUSTON AND NORTHEASTERN FILLMORE COUNTIES UNTIL 430 AM
CDT...
AT 414 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FRENCH ISLAND TO SPRING GROVE...AND MOVING EAST AT 55
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
BROWNSVILLE AROUND 420 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COUNTY 14 AND WHITE TAIL
ROAD...COUNTY ROADS 3 AND 24...FREEBURG AND RENO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4393 9182 4399 9177 4405 9163 4403 9158
4402 9151 4400 9144 4383 9127 4373 9125
4368 9127 4361 9127 4359 9123 4356 9124
4360 9188
TIME...MOT...LOC 0915Z 287DEG 46KT 4384 9120 4357 9159
HAIL...1.00IN
WIND...60MPH
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:13 AM CDT, 3 hours earlier.
Area forecast discussion, Jun 22, 12:13 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 AM CDT SAT JUN 22 2013
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 355 PM CDT FRI JUN 21 2013
AT 3 PM...A THUNDERSTORM COMPLEX WAS LOCATED OVER EASTERN SOUTH
DAKOTA. THE HRRR SEEMS TO BE HANDLING THIS SYSTEM THE BEST THIS
AFTERNOON. IT SHOWS THAT THIS SYSTEM WILL MOVE NORTHEAST INTO
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE THIS
AFTERNOON AND EARLY EVENING. THIS SYSTEM IS INITIALLY FOLLOWING THE
SHORT WAVE TROUGH. HOWEVER AS THE LOW LEVEL JET STRENGTHENS THIS
EVENING AND STRONG 850 MB MOISTURE TRANSPORT WILL MOVE INTO THE
FORECAST AREA. EXPECT SOME DEVELOPMENT ALONG THE ADVANCING WARM
FRONT ON THE SOUTH OF THIS PERIPHERY OF THIS SYSTEM. MLCAPES ALONG
THIS BOUNDARY CLIMB TO AROUND 5000 J/KG LATE THIS AFTERNOON AND
THEN CONTINUES INTO THE EARLY EVENING. WHILE THE 0-6 KM SHEAR IS
NOT FAVORABLE FOR SUPERCELLS...THE 0-3 KM BULK SHEAR IS OVER
40 KNOTS AND IT WILL BE FAVORABLE FOR DAMAGING WINDS. IN ADDITION
WITH DCAPES OVER 1500 J/KG...THIS WOULD ALSO MAKE IT FAVORABLE FOR
THE STORMS TO PRODUCE DAMAGING WINDS. CURRENTLY EXPECTING THE
CURRENT CONVECTION TO EVOLVE INTO 1 OR MORE BOW ECHOS AS THEY
BECOME MORE COLD POOL DOMINANT...AND THESE LINES WOULD LIKELY MOVE
ALONG OR NORTH OF THE INTERSTATE 90 CORRIDOR BETWEEN 22.03Z AND
22.09Z. HOWEVER IF THE BOUNDARY DOES NOT LIFT AS FAR NORTH AS THE
MESO MODELS INDICATE...THIS CONVECTION COULD POTENTIALLY BE
FURTHER SOUTH TONIGHT.
FLASH FLOODING IS ALSO A CONCERN TONIGHT AS WARM CLOUD LAYER
DEPTHS CLIMB INTO THE 4 TO 4.5 KM RANGE AND PRECIPITABLE WATER
VALUES CLIMB INTO THE 1.8 TO 2.0 INCH RANGE. WITH THE LOW LEVEL
JET CONTINUING TO IMPINGE ON THE FRONT NEAR THE MINNESOTA AND IOWA
BORDER...EXPECT CONVECTION TO CONTINUE TO DEVELOP ACROSS EASTERN
NEBRASKA...WESTERN IOWA AND SOUTHWEST MINNESOTA THROUGHOUT THE
NIGHT. THIS CONVECTION WOULD THEN TRAIN INTO THE FORECAST AREA
WITH THE MEAN WIND. WOULD NOT BE SHOCKED TO SEE 3 TO 5 INCHES OF
RAIN FALL ACROSS PARTS OF THE AREA TONIGHT. THERE MAY BE EVEN SOME
LOCALLY HIGHER AMOUNTS. THIS LOOKS LIKE A CLASSIC MADDOX WARM
FRONTAL FLASH FLOOD EVENT. DUE TO THIS...ISSUED A FLASH FLOOD
WATCH FOR TONIGHT AND SATURDAY MORNING. THE SHOWERS AND
THUNDERSTORMS WILL GRADUALLY DIMINISH ON SATURDAY MORNING AS THE
LOW LEVEL JET WEAKENS.
ON SATURDAY AFTERNOON...THE MODELS SHOW THAT THE WARM FRONT WILL MOVE
NORTHWARD TOWARD THE INTERSTATE 94 CORRIDOR. WITH THERE NOT MUCH
MOISTURE CONVERGENCE ALONG THIS FRONT AND SOME CAPPING
ALOFT...THERE IS A POTENTIAL THAT THE COULD BE SOME DRY HOURS.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 355 PM CDT FRI JUN 21 2013
ON SATURDAY NIGHT...MANY OF THE DETERMINISTIC MODELS SUGGEST THAT
THE 850 MB MOISTURE TRANSPORT WILL SHIFT NORTHEAST OF THE AREA BY
LATE EVENING. AS A RESULT...MANY OF THESE MODELS HAS THE FORECAST
AREA DRYING OUT DURING THE 23.06Z TO 23.12Z TIME FRAME. IF THIS
TREND CONTINUES...MAY HAVE TO LOWER OR POSSIBLY TAKE THESE
PRECIPITATION CHANCES OUT OF THE FORECAST.
FROM SUNDAY INTO TUESDAY...THE MODELS CONTINUE TO STRUGGLE WITH
THE LOCATION OF THE FRONT AND WHERE MESOSCALE COMPLEXES MAY
DEVELOP. AS A RESULT...THE FORECAST CONFIDENCE FOR THE TIMING AND
LOCATION OF THE PRECIPITATION IS NOT AS CERTAIN. DUE TO
THIS...STAYED WITH THE CONSALL PRECIPITATION CHANCES AND ALSO WITH
THEIR MAXIMUM AND MINIMUM TEMPERATURES. ON ANY OF THESE
DAYS...TEMPERATURES COULD EASILY CLIMB INTO THE LOWER 90S IF
ENOUGH SUNSHINE CAN OCCUR.
FROM WEDNESDAY INTO FRIDAY...THE DETERMINISTIC MODELS ARE SHOWING
THAT THE UPPER LEVEL RIDGE WILL RETROGRADE INTO THE WESTERN UNITED
STATES AND WESTERN CANADA. THIS IS IN RESPONSE TO A MODERATE
MADDEN JULIAN OSCILLATION MOVING TOWARD THE INTERNATIONAL DATELINE.
WHEN THIS OCCURS IN SUMMER...CLIMATE PREDICTION CENTER COMPOSITES
FAVOR ABOVE NORMAL TEMPERATURE ANOMALIES ACROSS THE WESTERN UNITED
STATES. AS A RESULT...CONFIDENCE IS HIGH THAT THIS WILL
OCCUR...BUT THE EXACT TIME WHEN THIS WILL ULTIMATELY TAKE PLACE IS
STILL A BIT UNCERTAIN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1212 AM CDT SAT JUN 22 2013
CONVECTION HAS BEEN STEADILY INCREASING SOUTH OF THE TAF SITES
THIS EVENING AS THE LOW LEVEL JET INTERSECTS THE SURFACE BOUNDARY
SITTING ACROSS NORTHEAST IOWA. EXPECT TO SEE THIS AREA FILL IN
WITH CONVECTIVE ACTIVITY AND LIFT TO THE NORTH AND THEN MERGE WITH
THE ACTIVITY COMING IN FROM SOUTHERN MINNESOTA. THIS ACTIVITY
SHOULD THEN PROGRESS EAST ACROSS THE REGION DURING THE LATE NIGHT
HOURS INTO EARLY SATURDAY MORNING. CAN NOT RULE OUT SOME GUSTY
WINDS UNTIL THE MAIN BAND OF STORMS FROM THE WEST PASSES THROUGH
ALONG WITH IFR CONDITIONS IN THE RAIN. ONCE THE MAIN BAND GOES
THROUGH SHOULD CONTINUE TO SEE SOME SHOWERS AND OCCASIONAL
THUNDERSTORMS FOR A COUPLE OF HOURS WITH MVFR CONDITIONS POSSIBLE.
EXPECTING A RETURN TO VFR CONDITIONS ONCE THE RAIN ENDS AND THEN
THE QUESTION BECOMES WHEN AND WHERE THE NEXT ROUND OF CONVECTION
WILL FORM. THE 21.12Z HI-RES ARW HAS BEEN DOING A DECENT JOB IN
THIS PATTERN AND SHOWS THE SURFACE BOUNDARY REMAINING SOUTH OF THE
TAF SITES WITH ACTIVITY DEVELOPING IN THE LATE AFTERNOON AND
CONTINUING INTO THE EVENING AS THE NEXT SHORT WAVE TROUGH COMES
TOWARD THE AREA. CONFIDENCE ON THE TIMING AND PLACEMENT OF THIS IS
NOT HIGH ENOUGH TO GO BEYOND A VCTS AT THIS TIME.
&&
.HYDROLOGY...TONIGHT INTO SATURDAY
ISSUED AT 355 PM CDT FRI JUN 21 2013
OVERNIGHT 1 TO 2 INCHES OF RAIN FELL ACROSS SOUTHEAST
MINNESOTA...AND WEST CENTRAL AND NORTH CENTRAL WISCONSIN...AND
2 TO 4 INCHES FELL ACROSS NORTHEAST IOWA...AND SOUTHWEST AND
CENTRAL WISCONSIN. THIS CAUSED RIVER FLOOD WARNINGS TO BE ISSUED
ALONG THE BLACK AND KICKAPOO RIVERS IN WESTERN WISCONSIN. AS A
STRONG LOW LEVEL JET BRINGS ABUNDANT MOISTURE INTO THE AREA
TONIGHT. EXPECT THAT 3 TO 5 INCHES MAY FALL ACROSS PARTS OF THE
AREA TONIGHT. A FEW LOCAL SPOTS MAY SEE EVEN HIGHER AMOUNTS.
THINKING THAT THE BEST CHANCES ARE ALONG AND NORTH OF THE
INTERSTATE 90 CORRIDOR. HOWEVER THERE IS STILL SOME UNCERTAINTY IN
THIS. THIS ADDITIONAL RAIN WILL LIKELY RESULT IN SOME FLASH
FLOODING TONIGHT. AS A RESULT...WENT WITH A FLASH FLOOD WATCH FOR
THE ENTIRE AREA TONIGHT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WIZ017-029-
032>034-041>044-053>055-061.
MN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR IAZ008>011-018-
019-029-030.
&&
SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNEHazardous weather outlook, Jun 21, 2:35 PM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 235 PM CDT FRI JUN 21 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-221000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 235 PM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT FLASH FLOOD WATCH THROUGH SATURDAY MORNING. ANOTHER THUNDERSTORM CLUSTER WILL TRACK ACROSS THE REGION TONIGHT. HEAVY RAINS AND STRONG TO DAMAGING WINDS ARE EXPECTED. FLASH FLOODING COULD RESULT. HAIL WILL ALSO BE POSSIBLE. STORM CHANCES WILL INCREASE AFTER 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLASH FLOOD WATCH SATURDAY MORNING. EXPECT PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY WINDS AT TIMES WELL INTO NEXT WEEK. DUE TO UNCERTAINTY IN TIMING AND LOCATION...FORECAST DETAIL WILL BE ADDED AS EACH ROUND OF STORMS GETS CLOSER. AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH EARLY NEXT WEEK. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS CURRENTLY SCHEDULED. SHEA/RIECK
In the hours before
Special weather statement, Jun 22, 1:44 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 144 AM CDT SAT JUN 22 2013 MNZ094-220745- MOWER- 144 AM CDT SAT JUN 22 2013 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING MOWER COUNTY... AT 138 AM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM NEAR ALBERT LEA...MOVING EAST AT 50 MPH. WIND GUSTS OF 50 TO 60 MPH...AND TORRENTIAL DOWNPOURS WILL ACCOMPANY THIS THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... I 90 EXIT 175...RIVERBEND CAMPGROUND...AUSTIN...I 90 EXIT 183...I 90 EXIT 181...I 90 EXIT 187 AND RENOVA. HEAVY RAIN COULD LEAD TO FLASH FLOODING OR A PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. A FLASH FLOOD WARNING IS IN EFFECT FOR MOWER COUNTY UNTIL 700 AM. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. JW
Local storm report, Jun 22, 2:24 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
224 AM CDT SAT JUN 22 2013
0210 AM TSTM WND DMG AUSTIN 43.67N 92.97W
06/22/2013 MOWER MN LAW ENFORCEMENT
TREE BLOWN DOWN ONTO A HOUSE.Local storm report, Jun 22, 2:39 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
239 AM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD WAUKON 43.27N 91.48W
06/22/2013 ALLAMAKEE IA LAW ENFORCEMENT
SEWER STATIONS IN WAUKON UNABLE TO KEEP UP WITH RATE OF
RAINFALL
&&
ZTLocal storm report, Jun 22, 3:01 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
301 AM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD BOSCOBEL 43.14N 90.70W
06/22/2013 GRANT WI LAW ENFORCEMENT
1 HOUSE SURROUNDED BY WATER IN TOWN...COUNTY ROAD MS
IMPASSABLE DUE TO HIGH WATER
&&
ZTLocal storm report, Jun 22, 3:05 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
305 AM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM TSTM WND GST 2 NW ROCHESTER 44.03N 92.50W
06/22/2013 E50 MPH OLMSTED MN EMERGENCY MNGR
&&
WETENKAMPLocal storm report, Jun 22, 3:06 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE LA CROSSE WI 306 AM CDT SAT JUN 22 2013 0256 AM TSTM WND GST 3 N STEWARTVILLE 43.90N 92.49W 06/22/2013 M53 MPH OLMSTED MN ASOS
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:55 AM CDT | Flash Flood Warning | ARX | Mower | 6 hr |
| Jun 22, 1:52 AM CDT | Severe Thunderstorm Warning | ARX | Mower | 53 min |
| Jun 22, 2:22 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Fillmore, Olmsted | 53 min |
| Jun 22, 4:31 AM CDT | Severe Thunderstorm Warning | ARX | Houston | 44 min |
| Jun 22, 10:07 AM CDT | River Flood Warning | ARX | Mower | 49 hr |
| Jun 22, 11:01 AM CDT | River Flood Watch | ARX | Wabasha | 50 hr |
| Jun 22, 11:01 AM CDT | River Flood Watch | ARX | Winona | 6 days |
| Jun 22, 11:01 AM CDT | River Flood Watch | ARX | Houston | 50 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.